Missouri, 2016Hail and Damaging Winds in Missouri, June 20, 2016
June 20, 2016 · NWS EAX · 10 events in 6 counties and zones
On the evening and night time hours of June 26, a line of severe thunderstorms formed in northern Missouri, bringing several instances of severe wind and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening and night time hours of June 26, a line of severe thunderstorms formed in northern Missouri, bringing several instances of severe wind and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 20, 1:46 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 1:46 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
246 PM CDT MON JUN 20 2016
.Discussion...
Issued at 246 PM CDT MON JUN 20 2016
Frontal boundary sagging south into the forecast area this afternoon
and evening should provide the focus for scattered thunderstorm
activity especially across northern Missouri. Although shear is weak
sufficient instability in place for a few severe thunderstorms
although coverage should be limited.
Frontal boundary forecast to slow and stall near I70 overnight.
Focus of LLJ will be mainly west of forecast area overnight, however
with boundary extending across the region threat for storms will
linger across northern Missouri for much of the night. Tomorrow
morning the boundary begins to lift northeast as a warm front which
should bring threat for convection gradually to an end during the day
on Tuesday. Depending on progression of boundary on Tuesday afternoon
there is a chance that thunderstorms could redevelop over far north
central and northeast Missouri tomorrow.
Otherwise upper ridging builds back into the area Tuesday afternoon
and especially into the day on Wednesday. Wednesday should be the
hottest day of the week as H8 temperatures >= +24C nose into
northwest Missouri. Looks like a decent chance that heat index
values will approach advisory levels on Wednesday particularly over
the western part of the forecast area, so will need to see how
convection over the next 24-36 hours plays out and then re-evaluate.
Another upper level system moves across the northern Plains on
Thursday dragging a surface cold front into the region. As a result a
bit cooler conditions along with scattered thunderstorms can be
expected for the end of the work week. Into the weekend a stronger
upper level storm system will move through the northern Plains once
again flatting the upper ridge somewhat and providing the threat for
scattered convection. Temperatures this weekend should remain above
normal for this time of year but not excesively hot.
&&
.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 246 PM CDT MON JUN 20 2016
Cold front over southern Iowa and Nebraska continuing to push
southward into northern Missouri this afternoon. Destabilization from
afternoon heating along with proximity of frontal boundary should
lead to scattered convection developing across the region in the
afternoon and evening. Although most of this activity should be
concentrated over northern Missouri can't rule out storms at TAF
sites particularly KMCI and KSTJ.
&&
.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&
Discussion...Mitchell
Aviation...Mitchell
Hazardous weather outlook, Jun 20, 4:04 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 AM CDT MON JUN 20 2016
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
504 AM CDT MON JUN 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
OVER PORTIONS OF NORTHEAST MISSOURI.
HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 20, 4:03 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT MON JUN 20 2016
MOZ014-202230-
DAVIESS MO-
503 PM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIESS COUNTY UNTIL 530
PM CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PATTONSBURG...OR 11 MILES NORTHWEST OF GALLATIN...MOVING SOUTHEAST AT
25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...PATTONSBURG...ALTAMONT...COFFEY...JAMESON AND SANTA ROSA.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 65 AND
82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 4000 9377 3984 9411 3997 9421 4003 9420
4004 9422 4006 9422 4014 9406 4014 9405
TIME...MOT...LOC 2202Z 329DEG 22KT 4003 9412
MELLSpecial weather statement, Jun 20, 4:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT MON JUN 20 2016
MOZ013-014-021-022-202315-
CALDWELL MO-CLINTON MO-DE KALB MO-DAVIESS MO-
525 PM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON...
SOUTHWESTERN DAVIESS...NORTHWESTERN CALDWELL AND EASTERN DEKALB
COUNTIES UNTIL 615 PM CDT...
AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF MAYSVILLE...MOVING SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAMERON...MAYSVILLE...OSBORN...KIDDER...WINSTON...ALTAMONT...
WEATHERBY...AMITY AND FAIRPORT.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 48 AND
66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN MISSOURI.
LAT...LON 3979 9394 3965 9427 3992 9451 4003 9429
TIME...MOT...LOC 2225Z 322DEG 36KT 3999 9440
MELL
Special weather statement, Jun 20, 4:29 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT MON JUN 20 2016
MOZ014-015-022-023-202315-
LIVINGSTON MO-GRUNDY MO-CALDWELL MO-DAVIESS MO-
529 PM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON...
SOUTHWESTERN GRUNDY...SOUTHERN DAVIESS AND NORTHEASTERN CALDWELL
COUNTIES UNTIL 615 PM CDT...
AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF BRECKENRIDGE...OR 9 MILES EAST OF GALLATIN...MOVING
SOUTHEAST AT 60 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...GALLATIN...JAMESPORT...BRECKENRIDGE...UTICA...
ALTAMONT...MOORESVILLE...LOCK SPRINGS AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MISSOURI.
LAT...LON 3985 9338 3960 9382 3991 9412 4005 9382
TIME...MOT...LOC 2229Z 310DEG 50KT 3986 9379
MELL
Special weather statement, Jun 20, 5:02 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT MON JUN 20 2016
MOZ007-008-017-202345-
PUTNAM MO-ADAIR MO-SCHUYLER MO-
602 PM CDT MON JUN 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER...SOUTHEASTERN PUTNAM
AND EASTERN ADAIR COUNTIES UNTIL 645 PM CDT...
AT 602 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUEEN CITY...OR 9 MILES SOUTHWEST OF LANCASTER...MOVING SOUTHEAST AT
50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...LANCASTER...QUEEN CITY...GREENTOP...BRASHEAR...
GLENWOOD...GIBBS...WORTHINGTON AND LIVONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4038 9235 4023 9235 4022 9234 4004 9235
4004 9243 4043 9286 4059 9260
TIME...MOT...LOC 2302Z 321DEG 42KT 4040 9264
MELLThunderstorm Wind, Caldwell
- When
- June 20, 5:20 PM CST to 5:24 PM CST
- Where
- Caldwell County, 0.69 mi N of Hamilton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.740, -94.000
A large tree was reported down on a vehicle parked at a residence in Hamilton, Missouri.
Thunderstorm Wind, Adair
- When
- June 20, 5:30 PM CST
- Where
- Adair County, 0.69 mi S of Kirksville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.190, -92.580
An 8 inch healthy tree was reported down near Kirksville, Missouri.
Thunderstorm Wind, Clinton
- When
- June 20, 5:40 PM CST to 5:43 PM CST
- Where
- Clinton County, 0.87 mi NE of Cameron Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.740, -94.240
A few branches ranging from 3 to 6 inches were reported down near Cameron, Missouri.
Thunderstorm Wind, Clinton
- When
- June 20, 5:54 PM CST to 5:57 PM CST
- Where
- Clinton County, 2.25 mi WSW of Converse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.485, -94.318
A large health tree branch was down near Lake Arrowhead.
Thunderstorm Wind, Randolph
- When
- June 20, 6:45 PM CST to 6:48 PM CST
- Where
- Randolph County, 0.53 mi W of Moberly to 2.13 mi ESE of Moberly
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.420, -92.440
Fire Station 2 in Moberly lost part of its roof and a tree was down blocking County Road 2360.
Thunderstorm Wind, Clay
- When
- June 20, 10:49 PM CST to 11:01 PM CST
- Where
- Clay County, 2.62 mi SW of Kearney to 1.81 mi NW of Stockdale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.340, -94.400
Several tree branches ranging from 3 to 4 inches were down across the entire area. A large tree was down near Nebo Hills Road and 112th Road.
Hail, Clay
- When
- June 20, 10:53 PM CST
- Where
- Clay County, 0.53 mi W of Kearney
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.370, -94.380
This report was received via social media.
Hail, Clay
- When
- June 20, 11:25 PM CST to 11:27 PM CST
- Where
- Clay County, 0.87 mi NE of Missouri City
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.240, -94.290
Thunderstorm Wind, Jackson
- When
- June 20, 11:44 PM CST to 11:47 PM CST
- Where
- Jackson County, Buckner
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.130, -94.200
This report was received via social media. Trees were uprooted and down near Buckner, Missouri.
Hail, Jackson
- When
- June 20, 11:55 PM CST
- Where
- Jackson County, Buckner
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.130, -94.200
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, June 20, 20161 death · 1 event
- Hail and Damaging Winds in New York, June 20, 2016$552,000 · 1 in hail · 49 events
- Hail and Damaging Winds in Illinois, June 20, 2016$232,000 · 1.75 in hail · 15 events
- Damaging Winds in Vermont, June 20, 2016$24,000 · 50 kt wind · 7 events
- Damaging Winds in New York, June 20, 2016$23,000 · 55 kt wind · 4 events
- Hail and Damaging Winds in New York, June 20 to 21, 2016$18,000 · 2 in hail · 7 events
- High Wind and Strong Wind in Michigan, June 20, 2016$17,000 · 50 kt wind · 7 events
- Damaging Winds in Indiana, June 20, 201660 kt wind · 15 events
- Hail and Damaging Winds in New York, June 20 to 21, 20161 in hail · 14 events
- Excessive Heat in California, June 20 to 22, 201613 events
- Damaging Winds in Indiana, June 20, 2016$14,000 · 61 kt wind · 4 events
- Damaging Winds in Michigan, June 20, 2016$15,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 644702, 644701, 644703, 644704, 644705, 644706, 644708, 644709, 644712, 644711.